Related Questions

My many docs believe Inappropriate Sinus tach but what do you think? -fast heart rate (resting 100-190s) -dizzy -low and high BP -cold feet -tremors

Sinus tachycardia. typically sinus tachycardia is a physiologic response, in otherwise healthy individuals without orthostasis it is a reflection of cardiovascular deconditioning. True pathologic in appropriate sinus tachycardia in my opinion is very rare and requires careful and diligent diagnosis. Read more...

Nortriptyline safe? Doc said will help headaches. I looked up side effects. Fast heart rate. Low blood pressure. Hepatitis. These common side effects?

Relatively safe. Nortriptyline is a medication that has been used for decades, can help headaches, and generally does not have the extreme adverse effects that you have described, though fast heart rate and low blood pressure among other adverse effects could occur. As with any medicine, benefits versus risks must be considered. By starting low and increasing dose slowly, most side effects can often be avoided. Read more...
Yes, It is safe. As long as the dose is started low and gradually increased until you have pain control, there should be no problem with lightheadedness or dizziness. It is a safe medication and in fact was the most commonly prescribed antidepressant up until about 1985. I have treated hundreds of patients with it and have done research with it as well. The most common side effects in the long run are dry mouth, constipation, difficulty urinating if the doses too high especially, andblurred vision only close up reading.An occasional patient will also have G.I. Upset. Lightheadedness and dizziness is a function of dose and can be regulated by checking a blood level if necessary. If you find yourself being lightheaded or dizzy make sure that you get up slowly from a lying or sitting position and dangling legs over the side of the bed especially the middle of the night for about 30 seconds will allow the blood to move up up towards your head so you won't get lightheaded or dizzy standing. Anoccasional craving for sweets can occur with this medication and is to some degree dose dependent. Best wishes. Read more...

Can a panic attack cause a fast heart rate?

Yes. Panic attacks cause increased heart rate, shortness of breath, excitement, a sense of fear and panic. They are usually eliminated by SSRIs, and the symptoms can be reduced by using beta blockers. You want to rule out cardiac arrhythmia as a cause of the rapid heart rate. Read more...

Can a fast heart rate during a panic attack damage your heart? Sometimes mine can get up to 150 or even close to 160.

At your age, Heart damage during a panic attack is not likely even if it feels like Hell. However, years of unresolved stress, anxiety and panic attacks will absolutely do damage to several organs including your cardiovascular system. The stress hormone excess creates extra white blood cells and they can clog arteries or form clots (new research). So... Consider adding CBT therapy for skills to manage anxiety. Read more...

Take meds for anxiety/panic disorder. I still have fast heart rate and it hurts like it going to explode. Dr said heart is ok. What else can I do?

At your age. The first recommendation would be to see a cardiologist. At 51 cardiac disease needs to be aggressively ruled out before attributing your symptoms to another source. Read more...